MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryo ablation procedure with a coronary sinus (cs) catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that a pericardial effusion was discovered during a vein cryo ablation.They reported that the patient's blood pressure dropped.The pericardial effusion was confirmed with ice (intracardiac echocardiography).The medical intervention provided was a pericardiocentesis and that 340 ccs of fluid were removed.The procedure was aborted.They reported that the only bwi catheter inside the patient at the time of the pericardial effusion was a cs catheter.The cs catheter was in the inferior vena cava when the injury occurred.The patient was reported to be in stable condition.The catheter was unavailable for return.The adverse event occurred on (b)(6) 2023, same day as it was called in.Adverse event was detected during medtronic cryo-ablation.Bwi cs catheter had been in the coronary sinus prior to ablation but had been pulled out of the heart and into the inferior vena cava for the cryo-ablation.This was the only bwi product in the body at the time.A 2-5-2 pentaray had been used prior to cryo ablation but was removed 30 min prior to adverse event.Physician¿s opinion on the cause of this adverse event was the procedure.Pericardiocentesis was performed.Outcome of the adverse event was fully recovered.Patient was monitored overnight, which is standard for this hospital and procedure.Hospital stay duration was not increased due to this issue.Relevant tests/laboratory data- no relevant tests.Other relevant history - no relevant history.Generator information was a sn g4c-5346-a, ref m490002 hw-rev.08.Lot number of device, as stated during initial report, is unable to be retrieved and product is unavailable for return.Product was tossed as physician deemed it was nowhere near the lv when the effusion occurred and needed to quickly clear a table to perform the pericardiocentesis.Transseptal puncture was performed with a baylis versacross access kit.Cryoablation was performed.No rf ablation.The event occurred during ablation phase, non bwi ablation.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.

Brand Name
WEBSTER CS
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17108686
Report Number2029046-2023-01270
Device Sequence Number11315872
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD710DF282CT
Device Catalogue NumberBD710DF282CT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS ACCESS KIT; MEDTRONIC CRYO-ABLATION CATHETER; PENTARAY NAV CATHETER; SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age47 YR
Patient SexMale
Patient Weight86 KG